Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the convergence of some iteration processes in uniformly convex Banach spaces


Author: J. Gwinner
Journal: Proc. Amer. Math. Soc. 71 (1978), 29-35
MSC: Primary 47H10
MathSciNet review: 0477899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the approximation of fixed points of a nonexpansive operator T in a uniformly convex Banach space E the convergence of the Mann-Toeplitz iteration $ {x_{n + 1}} = {\alpha _n}T({x_n}) + (1 - {\alpha _n}){x_n}$ is studied. Strong convergence is established for a special class of operators T. Via regularization this result can be used for general nonexpansive operators, if E possesses a weakly sequentially continuous duality mapping. Furthermore strongly convergent combined regularization-iteration methods are presented.


References [Enhancements On Off] (What's this?)

  • [1] H. Brézis and M. Sibony, Méthodes d'approximation et d'itération pour les opérateurs monotones, Arch. Rational Mech. Anal. 28 (1967/68), 59-82. MR 36 #3177. MR 0220110 (36:3177)
  • [2] A. B. Bakusinskii and B. T. Poljak, On the solution of variational inequalities, Dokl. Akad. Nauk SSSR 219 (1974), 1038-1041 = Soviet Math. Dokl. 15 (1974), 1705-1710. MR 51 #13790. MR 0377619 (51:13790)
  • [3] F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Proc. Sympos. Pure Math., vol. 18, part II, Amer. Math. Soc., Providence, R.I., 1976. MR 53 #8982. MR 0405188 (53:8982)
  • [4] R. E. Bruck, Jr., A strongly convergent iterative solution of $ 0 \in U(x)$ for a maximal monotone operator U in Hilbert space, J. Math. Anal. Appl. 48 (1974), 114-126. MR 50 # 14383. MR 0361941 (50:14383)
  • [5] J. C. Dunn, Convexity, monotonicity, and gradient processes in Hilbert space, J. Math. Anal. Appl. 53 (1976), 145-158. MR 0388176 (52:9013)
  • [6] B. Halpern, Fixed points of nonexpanding maps, Bull. Amer. Math. Soc. 73 (1967), 957-961. MR 36 #2022. MR 0218938 (36:2022)
  • [7] S. Ishikawa, Fixed points and iteration of a nonexpansive mapping in a Banach space, Proc. Amer. Math. Soc. 59 (1976), 65-71. MR 0412909 (54:1030)
  • [8] K. Knopp, Theorie und Anwendung der unendlichen Reihen, Springer-Verlag, Berlin and New York, 1964. MR 32 # 1473. MR 0028430 (10:446a)
  • [9] P.-L. Lions, Approximation de points fixes de contractions, C. R. Acad. Sci. Paris Sér. A-B 284 (1977), A1357-A1359. MR 0470770 (57:10515)
  • [10] S. Reich, Approximating zeros of accretive operators, Proc. Amer. Math. Soc. 51 (1975), 381-384. MR 0470762 (57:10508)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0477899-4
Keywords: Nonexpansive, $ \varphi $-accretive, duality mapping, fixed point, iteration, regularization
Article copyright: © Copyright 1978 American Mathematical Society